Fibromyalgia Action UK
39,161 members51,343 posts

Changes in life, changes in meds, changes in everything lol

Like all the members here I have fibro, have had for 26 years now and I would never lie and say it gets any better because it does not.

I am going through the dreaded change and today I was seeing my GP about getting HRT. I was on Clonidine for hot flushes/flashes, however they are called. Anyway they stopped working and I was back to walking round like a portable shower. I decided a trip to the GP was in order. That led to a consultation between GPs to discuss which way they go due to other ongoing health problems.

The appointment today went well. I was weighed and I was in total shock at how much weight I had lost in the last five weeks. I am going to say here how much because I am pleased with myself(although I was going to hold off until 16th March, I may have wasted away by then). My diet is very strict and under guidance(my GP knows in detail what I eat each day)so if you are ready I will tell you. I have lost in total 1st 7lbs(21 pounds). My diet is no secret but I will NOT say how I do it as what works for one does not for others so I would not recommend it. So I felt sure I would be well on the way to HRT.

Next my BP, no smoking meant I had a perfect reading and I do not drink, another plus.

And then I was told that my BMI is still in the obese range so no HRT for me coupled with my other health problems. I was deflated to say the least, felt as though my bubble had been burst.

Anyway I am being weaned off the Amitriptyline whilst being weaned onto Fluoxitine as the GP thinks it may help with the sweats and the fibro. I am dreading coming off the Amtrips altogether as they are the only thing that was giving some sort of control over the cluster headaches.

I took my first Fluoxitine when i got home and now my head is absolutely pounding and it is not easing off.

I have read the info leaflet and it does mention headaches. I know some of you are on these Fluoxiitne and I was wondering how long I should put up with the headaches before taking action. Wondering if these tablets take a while to get into the system. Thanks in advance XXXXX

8 Replies
oldestnewest

Goodness me, Ozzy - you've had a bit of a shake up today! Sorry it's been so difficult with the medication - it takes ages to get things right, but at least you're losing weight, which is good.

As for the Fluoxetine, It does take a few days to settle into your system, so see how you go, but if you don't feel any better after a week, I think it's back to the doctor for you. Also, if your headache becomes unbearable, you need to seek help very quickly.

Personally, because all these drugs are so complex, I feel that anyone having a drastic change of regime should be very closely monitored.

I hope you get the 'mixture ' right before too long!

Moffy x

Reply

Losing weight is not necessarily 'a good thing'. It is only a good thing if you are actually trying to lose weight.

I went to see my GO after a couple of months not eating as I couldn't keep anything in. She was amazed and said how good it was. 2 other doctors I saw were very concerned that I had lost weight and arranged hospital tests for me.

Reply

Sorry GP

Reply

Hello Ozzygirl64, Well done for losing the weight have you been cutting down too lose the weight? As I know that HRT can put on weight as I was on it for quite along time and it was only 2mg per day but the weight did go on but when my GP wanted me to stop them I had to be weaned off them as one of the side effects are headaches and I did it my way over a few months so beware!! As for the Fluoxitine I was very disappointed in them like you I took my first tablet and got a awful headaches, I took another one when the next dose was needed but the headaches were terrible and like you I read in the leaflet that they can give you headaches and as I don't tolerate certain medication very well I decided not to take anymore I told my GP and she said that was fine. What other medication do you take for your Fibro? I am lucky I have a lovely understanding Consultant at the Pain Clinic and after trying all the other meds that didn't work I asked if I could try a morphine patch and since then I've never looked back, I had Oramorph for break through pain and Paracetamol and my pains are so much better! Hope I've helped you anything else just message me. Good luck....Aisha x

Reply

I take Premarin hrt 0.625 mg at night. Lowest dose and I feel great....

Fluoxetine hisses ... That was one of the three anti depressants that didnt suit me at all . Gave me uncontrollable jaw spasms for minutes at a time my jaw was locked after week my jaw neck and teeth were so sore but my family loved the silence... I went back to the GP and after another 2 failed attempts with other anti depressants I got dosulepin. And that's fantastic no side affects at all

Congrats on weight loss I have avoided the scales since starting on steroids.... But they are temporary so I will be back to the weight loss soon I hope

VG x

Reply

Wow well done on such an amazing weight loss you deserve a big pat on the back for your efforts :-) Sorry to hear about the headaches they are so debilitating I hope the pain settles down soon for you and your meds begin working Take care

Dixie x

Reply

Hi Ozzygirl

I have been going through the change for a while now and can't take HRT because of Migraines, My power surges are lessening nowsome days none @ all but at night well i cook lol

Well done on the weight loss , so pleased for you as i feel it is much harder when going thro the menopause.

Re fibro never getting any better i have bad flares but am ok in between but then i have had joint pain most of my life so maybe i am, not really sure tho, i don't get the exhaustion that many get but then we are all individuals and unique

I hope your headache gets better asap , take care x J

,

Reply

Well done on the weight loss and doing it the right way through your health professionals. Did you ask your Gp for advice on weight loss? It's a shame that you haven't loss enough but please don't lose heart.

I came off amitriptyline at the end of last year and it wasn't too bad. Coming off the last 10mg was the worst for me but I was starting Pregabalin at the same time.

I hope everything goes well for you.

Reply

You may also like...